Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 45, NWS Northern Indiana

May 9, 2012

NWS Northern Indiana issued this small craft advisory at May 9, 2012, 4:25 AM EDT. It took effect at May 9, 2012, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 9, 2012, 4:25 AM EDT (08:25 UTC)
In effect from
May 9, 2012, 12:00 PM EDT
Expired
May 9, 2012, 8:00 PM EDT
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WHUS73 KIWX 090825
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EDT WED MAY 9 2012

LMZ043-046-091630-
/O.NEW.KIWX.SC.Y.0045.120509T1600Z-120510T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EDT WED MAY 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
11 PM EDT THIS EVENING.

* WINDS: NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: BUILDING TO 3 TO 5 FEET THIS AFTERNOON...SUBSIDING BELOW
  4 FEET BY LATE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
798 
WHUS73 KIWX 091432
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 AM EDT WED MAY 9 2012

LMZ043-046-092245-
/O.CON.KIWX.SC.Y.0045.120509T1600Z-120510T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1032 AM EDT WED MAY 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: BUILDING TO 2 TO 5 FEET THIS AFTERNOON...SUBSIDING BELOW
  4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
351 
WHUS73 KIWX 091925
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT WED MAY 9 2012

LMZ043-046-100000-
/O.EXT.KIWX.SC.Y.0045.000000T0000Z-120510T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
325 PM EDT WED MAY 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 9, 1:57 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 9, 1:57 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 AM EDT WED MAY 9 2012

.AVIATION /06 UTC TAFS/...
UPSTREAM SHORTWAVE COMBINED WITH COLD TEMPS ALOFT SHOULD PROMOTE BKN
CU FIELD TO RAPIDLY DVLP WITH INCREASED TURBULENT MIXING A FEW HOURS
AFTER SUNRISE. LOWER LCL ENVIRONMENT IN LAKE MODIFIED BLYR SHOULD
INITIALLY RESULT IN MVFR CIGS CLOSE TO FUEL ALT/2KFT INVOF
KSBN...HIR FURTHER INLAND. CIGS TO GRDLY RISE WITH INCRSD SFC
HEATING TO DECIDEDLY VFR BY ERLY AFTN. TIMING OF LOBE OF DEEPER
MOISTURE IN ADVOF NCNTL WISCONSIN SHORTWAVE TO DROP SEWD INTO NRN IN
MIDDAY FOR TEMPO PD OF -SHRA AT KFWA WITH HIR PROB FOR DEEPER
CONVECTION...TSRA/CB POTNL...RELEGATED N/NE OF AIRFIELD IN CORE OF
MIDLVL COLD POOL.

&&

.SHORT TERM...
TONIGHT...WEDNESDAY...WEDNESDAY NIGHT...
WATER VAPOR IMAGERY AND LATEST RUC ANALYSIS CLEARLY DEPICTING THE
MAIN FEATURE OF CONCERN IN THE SHORT TERM...DEEP UPPER TROUGH OVER
MN THAT WILL BE DROPPING DOWN ACROSS THE GREAT LAKES REGION TONIGHT
AND WEDNESDAY. AHEAD OF THIS FEATURE WILL BE AN INCREASING SFC
GRADIENT ALONG WITH DRIER AIR IN THE BOUNDARY LAYER AND LOW LEVELS
WHICH SHOULD PRECLUDE ANY SIGNIFICANT FOG REDEVELOPMENT. 12Z RAOBS
SHOWING -25C COLD POOL TO ACCOMPANY TROUGH AND RESULT IN VERY STEEP
MID LEVEL LAPSE RATES BY THE LATE MORNING HOURS. EXPECT THE
DIURNALLY DRIVEN SHRA AND EVEN A FEW TSRA CURRENTLY SEEN OVER MN AND
WI WILL SPREAD OVER THE GREAT LAKES REGION AFTER MIDNIGHT TONIGHT
AND WEDNESDAY. WILL USE THE TRACK OF UPPER TROUGH AND COLD POOL IN
TIMING OF PRECIP CHANCES...BEGINNING IN THE NW CWA AFTER MIDNIGHT
TONIGHT AND CONTINUING IN THE EASTERN HALF THROUGH WEDNESDAY AFTN.
MAGNITUDE OF COLD POOL WILL ALSO FAVOR CONVECTIVE POTENTIAL BY THE
AFTERNOON HOURS...BUFKIT SOUNDINGS SHOWING TT GT 50...SO WILL ALSO
INCLUDE A MENTION OF THUNDER HERE.  RESULTING TEMPS WILL BE
CONSIDERABLY COOLER IN THIS PATTERN...5-10F BELOW NORMAL BOTH
WEDNESDAY AND WEDNESDAY NIGHT.

&&

.LONG TERM...
MEAN TROUGHING WILL REDVLP ACRS THE NE CONUS INTO THIS WEEKEND AS
WRN RIDGING AMPLIFIES. THUS W/PATTN REORIENTING TWD YET ANOTHER
PNA...XPC DRY WX TO CONT AS W/NW FLW ALOFT CONTS AND LL RIDGING
PERSISTS ACRS THE GOMEX W/LTL IN WAY OF SIG LL MSTR RTN UNTIL PSBLY
AT THE END OF THE PD ON DY8. TEMPS THROUGH THE PD GENERALLY NR
NORMAL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LOGSDON
LONG TERM...T
AVIATION...MURPHY
Hazardous weather outlook, May 9, 4:22 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EDT WED MAY 9 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
422 AM EDT WED MAY 9 2012 /322 AM CDT WED MAY 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR AN ISOLATED THUNDERSTORM WEDNESDAY
AFTERNOON...MAINLY EAST OF A LINE FROM CONSTANTINE MICHIGAN TO
SYRACUSE INDIANA TO DECATUR. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

PATCHY FROST WILL BE POSSIBLE IN EXTREME NORTHERN INDIANA AND FAR
SOUTHERN LOWER MICHIGAN TOWARDS DAYBREAK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-100830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
422 AM EDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING INTO
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.